Asian Journal of Mathematics

Volume 8 (2004)

Number 1

BIRATIONALITY OF THE TANGENT MAP FOR MINIMAL RATIONAL CURVES

Pages: 51 – 64

DOI: http://dx.doi.org/10.4310/AJM.2004.v8.n1.a6

Authors

JUN-MUK HWANG

NGAIMING MOK

Abstract

For a uniruled projective manifold, we prove that a general rational curve of minimal degree through a general point is uniquely determined by its tangent vector. As applications, among other things we give a new proof, using no Lie theory, of our earlier result that a holomorphic map from a rational homogeneous space of Picard number 1 onto a projective manifold different from the projective space must be a biholomorphic map.

Full Text (PDF format)